Febrile Seizures Associated with TIV & PCV13
The 2011-2012 inactivated influenza vaccine VIS states that, "young children who get inactivated flu vaccine and pneumococcal vaccine (PCV13) at the same time appear to be at increased risk for seizures caused by fever."
ACIP chose to include this statement on the VIS to inform parents of this potential risk.
Increased rates of febrile seizures have been reported among children, especially those 12 through 23 months of age, who received simultaneous vaccination with TIV and PCV13, compared with children who received these vaccines separately. However, because there are risks associated with delaying either of these vaccines, ACIP does not recommend administering them at separate visits or deviating from the recommended vaccine schedule in any way.
Febrile seizures are not uncommon, occurring in 2% to 5% of all children; and they are generally benign. Healthcare providers should be prepared to discuss parents’ questions about this issue, including questions about fever and febrile seizures.
For more information, see Update on Febrile Seizures in Children Following Vaccination with Influenza Vaccines and Pneumococcal Vaccines .
Images and logos on this website which are trademarked/copyrighted or used with permission of the trademark/copyright or logo holder are not in the public domain. These images and logos have been licensed for or used with permission in the materials provided on this website. The materials in the form presented on this website may be used without seeking further permission. Any other use of trademarked/copyrighted images or logos requires permission from the trademark/copyright holder...more
This graphic notice means that you are leaving an HHS Web site. For more information, please see the Exit Notification and Disclaimer policy.